Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 24, 2011, 6:57 AM CDT for Ellis County, Kansas. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 6:57 AM CDT (11:57 UTC)
- Expired
- May 24, 2011, 7:27 AM CDT
- In force
- 30 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 156 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:00 AM CDT | HAIL 0.75 | Sw Catherine, KS | |
| May 24, 7:15 AM CDT | HAIL 0.75 | 6 Ne Victoria, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:51 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 12.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
612
WUUS53 KDDC 241157
SVRDDC
KSC051-241245-
/O.NEW.KDDC.SV.W.0029.110524T1157Z-110524T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
657 AM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ELLIS COUNTY IN CENTRAL KANSAS...
* UNTIL 745 AM CDT
* AT 652 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CATHARINE...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAYS...
CATHARINE...
VICTORIA...
EMMERAM...
WALKER...
MAINLY RURAL AREAS OF NORTHEASTERN ELLIS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3913 9903 3880 9903 3879 9905 3886 9937
3914 9933 3914 9904
TIME...MOT...LOC 1157Z 264DEG 19KT 3896 9923
WIND...HAIL <50MPH 1.00IN
$$
182 follow-up statements
669
WWUS53 KDDC 241211
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
711 AM CDT TUE MAY 24 2011
KSC051-241245-
/O.CON.KDDC.SV.W.0029.000000T0000Z-110524T1245Z/
ELLIS KS-
711 AM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ELLIS COUNTY UNTIL 745 AM CDT...
AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR EMMERAM...AND MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
EMMERAM...
WALKER...
MAINLY RURAL AREAS OF NORTHEASTERN ELLIS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3884 9927 3914 9924 3914 9904 3913 9903
3880 9903 3879 9905
TIME...MOT...LOC 1211Z 264DEG 19KT 3897 9914
WIND...HAIL <50MPH 1.00IN
$$
JJOHNSON271
WWUS53 KDDC 241227
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
727 AM CDT TUE MAY 24 2011
KSC051-241237-
/O.CAN.KDDC.SV.W.0029.000000T0000Z-110524T1245Z/
ELLIS KS-
727 AM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELLIS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3884 9927 3914 9924 3914 9904 3913 9903
3880 9903 3879 9905
TIME...MOT...LOC 1227Z 264DEG 19KT 3898 9903
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:22 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 24, 3:22 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 322 AM CDT TUE MAY 24 2011 .DISCUSSION... DAYS 1-2... MODELS THIS MORNING WERE SIMILAR TO YESTERDAYS MODEL RUNS WITH THE TRACK OF OUR NEXT UPPER LEVEL TROUGH WHICH AT 00Z WAS LOCATED OVER SOUTHERN NEVADA/SOUTHERN CALIFORNIA. 500MB TEMPERATURES NEAR THE BASED OF THIS UPPER TROUGH RANGED FROM -18 TO -20C. THIS MORNINGS MODELS APPEAR TO HAVE INITIALIZE WELL WITH THIS FEATURE AND BASED ON WATER VAPOR LOOP AT 06Z THE GFS AND NAM BOTH WERE HANDLING THE TRACK AND SPEED OF THIS NEXT FEATURE WELL. FOLLOW THE TRACK OF THE 500MB UPPER TROUGH, 250 MB JET AND 400MB POTENTIAL VORTICITY (PV) THE GENERAL IDEA OF AN AREA OF LOW PRESSURE DEEPENING OVER SOUTHWEST KANSAS EARLY TUESDAY STILL LOOKS ON TRACK. BOTH THE GFS AND ECMWF KEEPS THIS DEVELOPING LOW FURTHER NORTH THAN THE NAM WHICH APPEARS TO HAVE SHIFTED THE SURFACE FEATURES A LITTLE FURTHER SOUTH DUE TO THE OUTFLOW FROM THE STORMS THAT IT DEVELOPS IN NORTHWEST KANSAS EARLY THIS MORNING. GLANCING AT THE MOSAIC RADAR AT 08Z IT APPEARS THAT THE NAM MAY BE CLOSER TO REALITY GIVEN CURRENT TRENDS. RUC13 AND HRRR ALSO SEEMS TO BE POINTING TOWARDS A SLIGHTLY FURTHER SOUTH SOLUTION AS WELL. GIVEN THIS AND FOLLOWING THE MEAN TRACK OF THE LEFT EXIT REGION THE THE UPPER JET AND 400MB PV IT WOULD APPEAR THAT THE NAM MAY HAVE A SLIGHT EDGE OVER THE GFS. AS A RESULT WILL LEAN MORE TOWARDS THE SLIGHTLY FURTHER SOUTH SOLUTION OF THE NAM. AT THIS TIME HOWEVER WILL NOT GO AS FAR SOUTH OR EAST AS WHAT THE NAM CURRENTLY SUGGESTS JUST YET GIVEN SOME MINOR DISCREPANCIES BETWEEN THE SURFACE LOW AND UPPER LEVEL JET. STILL EVEN WITH THESE MINOR ADJUSTMENTS THERE SHOULD BE A NICE DRY INTRUSION DEVELOPING IN SOUTHERN KANSAS WITH THE LEADING EDGE OF THIS DRY INTRUSION APPROACHING THE HAYS AREA DURING THE LATE AFTERNOON WITH THE DRY LINE EXTENDING ALMOST DUE SOUTH OF HAYS INTO OKLAHOMA. AFTERNOON CAPE VALUES IN EXCESS OF 4000 J/KG AND 0-6KM VALUES OF 40-50KTS IN THIS AREA LATE DAY SO LARGE HAIL AND DAMAGING WINDS STILL APPEAR LIKELY. ALSO GIVEN THE 40KT SOUTH WINDS AT 850MB PROGGED ALONG THE DRYLINE/WARM FRONT AT 00Z THERE WILL BE PLENTY OF LOW LEVEL SHEAR LATE DAY/EARLY EVENING TO SUPPORT A TORNADO THREAT AS WELL. BY EARLY TONIGHT THESE SEVERE STORMS THAT DEVELOPED NEAR THE DRYLINE WILL BE WELL EAST OF THE REGION AS THE COLD UPPER LEVEL LOW BEGINS TO MOVE INTO WESTERN KANSAS. GIVEN THESE COOL 500MB TEMPERATURES THERE SHOULD BE ENOUGH INSTABILITY TO KEEP A MENTION THUNDERSTORMS GOING THROUGH THE OVERNIGHT HOURS AS MOISTURE WRAPS AROUND THE 850-700MB LOW. EARLY TUESDAY NIGHT A FEW OF THESE STORMS IN WESTERN KANSAS COULD EVEN PRODUCE SOME HAIL OR GUSTY WINDS ALTHOUGH THE SIZE OF THE HAIL WILL BE MUCH SMALLER THAN THAT ANTICIPATED IN CENTRAL KANSAS. THE THREAT FOR SEVERE WEATHER WILL DECREASE BY MIDNIGHT AS THIS UPPER LOW WILL SLOWLY WORK ITS WAY EAST/NORTHEAST. BASED ON AVAILABLE MOISTURE, WARM AIR ADVECTION, AND FRONTOGENESIS WHICH WILL CONTINUE UNDER THIS SLOW MOVING SYSTEM HAVE DECIDED TO KEEP A MENTION OF PRECIPITATION GOING UNTIL THE UPPER LOW FINALLY MOVES INTO NORTHEASTERN KANSAS LATE WEDNESDAY. CLOUD AND PRECIPITATION WILL HOLD TEMPERATURES DOWN ON WEDNESDAY SO HAVE UNDERCUT GUIDANCE FOR HIGHS...ESPECIALLY IN THE NORTH. IN ADDITION SOME STRONG WINDS ARE ALSO EXPECTED TO DEVELOP EARLY WEDNESDAY MORNING WITH BUFR SOUNDINGS INDICATING AT GCK AND DDC AT LEAST +50KTS AT OR BELOW 850 MB LEVEL EARLY WEDNESDAY. COULD SEE WINDS APPROACHING HIGH WIND WARNING CRITERIA IN PORTIONS OF THE CWA ON WEDNESDAY BUT CONFIDENCE IS NOT HIGH ENOUGH YET TO ISSUE A HIGH WIND WARNING WARNING YET. HIGH END WIND ADVISORY MAY BE MORE APPROPRIATE BUT AFTER GOOD COLLABORATION WITH SURROUNDING OFFICES HAVE DECIDED TO HOLD OFF ISSUING A HIGH END WIND ADVISORY JUST YET GIVEN THE CURRENT SEVERE WEATHER CONCERNS. DAYS 3-7... MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL RIDGE OF HIGH PRESSURE TRANSITIONING EAST ACROSS THE CENTRAL PLAINS THURSDAY THEN BREAKING DOWN AS IT EXITS EAST INTO THE EASTERN CONUS FRIDAY. THIS WILL RESULT IN DRY CONDITIONS ACROSS WESTERN KANSAS THROUGH THURSDAY NIGHT. MEANWHILE, AN UPPER LEVEL TROUGH IS PROGGED TO MOVE EAST ACROSS THE PACIFIC NORTHWEST THURSDAY AND INTO THE NORTHERN PLAINS FRIDAY BRINGING THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS TO THE CENTRAL PLAINS EARLY FRIDAY. AN ATTENDANT COLD FRONT WILL PUSH INTO WESTERN KANSAS BY THE AFTERNOON TIME FRAME BUT THE CHANCE FOR ANY PRECIP WILL BE CONFINED TO THE VERY EXTREME NORTHERN PORTION OF THE CWA WITH THE STRENGTH OF THE UPPER LEVEL SYSTEM REMAINING WELL TO OUR NORTH IN THE DAKOTAS. ANY PRECIP WILL BE RELIANT ON HOW FAR SOUTH AN UPPER LEVEL JET ASSOCIATED THE TROUGH REACHES AS IT STREAMS EASTWARD OUT OF THE ROCKIES. WILL RETAIN THE MENTION OF SLIGHT POPS ACROSS OUR EXTREME NORTH EARLY FRIDAY MORNING WITH UNCERTAINTY REMAINING AS TO WHERE THE JET STREAM WILL SET UP. OTHERWISE, DRY CONDITIONS WILL PREVAIL INTO THE EARLY PART OF THE WEEKEND AS ANOTHER UPPER LEVEL RIDGE EXITS THE ROCKIES AND PUSHES INTO THE WESTERN HIGH PLAINS SATURDAY. TEMPERATURES WILL WARM UP SOMEWHAT THURSDAY AS UPPER LEVEL RIDGING DRIFTS EAST ACROSS THE CENTRAL PLAINS. LEE SIDE TROUGHING WILL DEVELOP HELPING TO SWING SURFACE WINDS BACK TO THE SOUTH TO SOUTHEAST BY LATE THURSDAY AFTERNOON. THIS WILL HELP DRAW WARMER AIR BACK UP INTO WESTERN KANSAS WITH H85 TEMPERATURES IN THE MID TEENS(C) EAST TO NEAR 25C IN OUR EXTREME SOUTHWEST. MODEL SOUNDINGS SHOW DRY ADIABATIC LAPSE RATES IN THE LOWER LEVELS THURSDAY AFTERNOON WITH PLENTY OF SUNSHINE EXPECTED. LOOK FOR HIGHS UP INTO THE 70S(F) FOR THE MOST PART WITH LOW TO MID 80S(F) A POSSIBILITY IN OUR EXTREME SOUTHWEST. MAY NEED TO BUMP UP HIGHS A COUPLE DEGREES OR SO IN OUR MOST SOUTHWESTERN ZONES THURSDAY. AS MENTIONED BEFORE, AN UPPER LEVEL SHORTWAVE WILL QUICKLY MOVE EAST ACROSS THE NORTHERN PLAINS FRIDAY DROPPING AN ATTENDANT COLD FRONT SOUTH INTO WESTERN KANSAS BY FRIDAY AFTERNOON. HOWEVER, THE COLD FRONT IS EXPECTED TO BE FAIRLY WEAK AND WILL ONLY KEEP HIGHS FROM CLIMBING TOO MUCH FROM THE DAY PREVIOUS. THE WARMING TREND IS PROJECTED TO CONTINUE INTO THE EARLY PART OF THE WEEKEND AS ANOTHER UPPER LEVEL RIDGE APPROACHES FROM THE WEST. && .AVIATION... SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL LINGER IN THE VICINITY OF KHYS EARLY THIS MORNING. MAY PUT A MENTION OF AT LEAST VCTS FOR THE 12Z TAF ISSUANCE DEPENDING ON RADAR RETURNS LEADING UP TO THAT TIME. KHYS MAY EXPERIENCE MVFR CIGS AND VSBYS IN ASSOCIATION WITH ANY CONVECTION. OTHERWISE, LOW PRESSURE SITUATED ACROSS SOUTHEASTERN COLORADO AND EXTREME SOUTHWESTERN KANSAS WILL CONTINUE TO INFLUENCE AN EAST TO SOUTHEASTERLY UPSLOPE FLOW ACROSS WESTERN KANSAS ADVECTING INCREASED LOW LEVEL MOISTURE INTO THE AREA. THIS WILL HELP WITH THE DEVELOPMENT OF LOW LEVEL STRATUS SOUTH TO NORTH ACROSS WESTERN KANSAS THIS MORNING RESULTING IN MVFR/IFR CONDITIONS IN THE VICINITY OF ALL TAF SITES THROUGH MID TO LATE MORNING. EXPECT VFR CONDITIONS TO GRADUALLY RETURN GENERALLY AFTER 17Z. HOWEVER, SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE THIS AFTERNOON AND EVENING IN THE VICINITY OF ALL TAF SITES AS A STRONG UPPER LEVEL SYSTEM MOVES OUT OF THE ROCKIES INTO THE WESTERN HIGH PLAINS. WITH SOME UNCERTAINTY REMAINING AS TO WHERE DEVELOPMENT WILL BE, WILL JUST CARRY CB'S AT ALL TAF SITES AS A RESULT. WINDS WILL REMAIN EASTERLY 5 TO 15KT THROUGH LATE MORNING AS A RESULT OF SURFACE LOW PRESSURE DRIFTING SLOWLY EAST ACROSS THE PANHANDLES OF TEXAS AND OKLAHOMA AND EXTREME SOUTHERN KANSAS. WINDS WILL VARY IN DIRECTION AND SPEED THIS AFTEROON AND EVENING AS THE SURFACE LOW BEGINS TO LIFT NORTHEAST INTO EASTERN KANSAS. && .PRELIMINARY POINT TEMPS/POPS... DDC 84 55 66 47 / 30 30 30 10 GCK 81 53 65 46 / 30 30 30 10 EHA 81 52 70 46 / 10 10 10 0 LBL 83 53 71 47 / 10 20 20 0 HYS 80 55 63 47 / 70 80 60 10 P28 86 59 72 52 / 60 70 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/32/32
Hazardous weather outlook, May 24, 4:48 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 448 AM CDT TUE MAY 24 2011 KSZ030-031-043>046-064-251000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN- 448 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL... SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH 10 AM NORTH OF HIGHWAY 96. A FEW OF THESE STORMS THIS MORNING WILL BE CAPABLE OF PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS UP 60 MPH. PERIODS OF MODERATE TO HEAVY RAINFALL IS ALSO EXPECTED FROM THESE STORMS WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS. ANOTHER CHANCE FOR SEVERE THUNDERSTORMS WILL DEVELOP AFTER 3 PM. THESE AFTERNOON THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL TO TO THE SIZE OF TENNIS BALLS AND WIND GUST UP TO 70 MPH. A FEW TORNADOES WILL ALSO BE POSSIBLE EAST OF A WAKEENEY TO NESS CITY TO JETMORE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE EARLY WEDNESDAY AS AN UPPER LEVEL LOW SLOWLY MOVES EAST ACROSS WESTERN KANSAS. THE MAIN HAZARD FOR THESE STORMS ON WEDNESDAY WILL BE CLOUD TO GROUND LIGHTNING. IN ADDITION STRONG NORTHWESTERLY TO NORTHERLY WINDS WITH GUSTS TO 45 MPH WILL BE POSSIBLE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING NEAR INTERSTATE 70. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 3 PM...ESPECIALLY EAST OF A WAKEENY TO NESS CITY TO NEAR JETMORE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ065-066-079>081-089-090-251000- PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 448 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE LIKELY AFTER 3 PM. ANY THUNDERSTORM WHICH DOES DEVELOP THIS AFTERNOON WILL BE CAPABLE OF PRODUCING BASEBALL SIZE HAIL OR LARGER ALONG WITH WIND GUSTS UP TO 70 MPH. A FEW OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG TORNADOES. AT THIS TIME IT APPEARS THE AREA MOST FAVORABLE FOR STRONG LONG TRACK TORNADOES THIS AFTERNOON WILL BE SOUTH EAST OF HIGHWAY 183. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE EARLY WEDNESDAY AS AN UPPER LEVEL LOW SLOWLY MOVES EAST ACROSS WESTERN KANSAS. THE MAIN HAZARD FOR THESE STORMS ON WEDNESDAY WILL BE CLOUD TO GROUND LIGHTNING. IN ADDITION STRONG NORTHWESTERLY TO NORTHERLY WINDS WITH GUSTS TO 45 MPH WILL BE POSSIBLE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING NEAR INTERSTATE 70. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED AFTER 3 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061>063-074>078-084>088-251000- HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON- STEVENS-SEWARD-MEADE-CLARK- 448 AM CDT TUE MAY 24 2011 /348 AM MDT TUE MAY 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT. A FEW OF THESE THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY THIS EVENING WILL BE CAPABLE OF PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH..MAINLY EAST OF A LINE EXTENDING FROM GARDEN CITY TO MEADE. PERIODS OF MODERATE TO HEAVY RAINFALL IS ALSO EXPECTED FROM THESE STORMS WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE EARLY WEDNESDAY AS AN UPPER LEVEL LOW SLOWLY MOVES EAST ACROSS WESTERN KANSAS. THE MAIN HAZARD FOR THESE STORMS ON WEDNESDAY WILL BE CLOUD TO GROUND LIGHTNING. IN ADDITION STRONG NORTHWESTERLY TO NORTHERLY WINDS WITH GUSTS TO 45 MPH WILL BE POSSIBLE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING NEAR INTERSTATE 70. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED AFTER 3 PM EAST OF A GARDEN CITY TO MEADE LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
In the hours before
Special weather statement, May 24, 4:18 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
418 AM CDT TUE MAY 24 2011
KSZ043-241000-
SCOTT-
418 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY...
AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF MODOC...MOVING NORTHEAST AT 20
MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
RESIDENTS IN NORTHWESTERN SCOTT COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3870 10110 3871 10099 3870 10094 3851 10091
3853 10114 3855 10114 3871 10113 3871 10111
TIME...MOT...LOC 0919Z 220DEG 19KT 3863 10108
JJOHNSONLocal storm report, May 24, 5:20 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
520 AM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL HEALY 38.60N 100.62W
05/24/2011 E0.88 INCH LANE KS LAW ENFORCEMENT
&&
RBURGSpecial weather statement, May 24, 5:33 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
533 AM CDT TUE MAY 24 2011
KSZ030-241115-
TREGO-
533 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TREGO COUNTY...
AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAKEENEY...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LAT...LON 3893 9960 3893 10003 3909 10007 3914 9990
3914 9961
TIME...MOT...LOC 1033Z 252DEG 18KT 3900 9992
18Special weather statement, May 24, 6:23 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 623 AM CDT TUE MAY 24 2011 KSZ030-241215- TREGO- 623 AM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR TREGO COUNTY... AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF TREGO CENTER...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN TREGO COUNTY...INCLUDING THE CITIES OF TREGO CENTER AND CEDAR BLUFF...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3907 9961 3870 9962 3870 10001 3890 10008 TIME...MOT...LOC 1124Z 266DEG 21KT 3882 9993 JJOHNSON
Local storm report, May 24, 6:50 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
650 AM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM HAIL 4 NW MANNING 38.58N 100.76W
05/24/2011 E1.00 INCH SCOTT KS TRAINED SPOTTER
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:05 PM CDT | Special Weather Statement | DDC | Clark | 40 min |
| May 24, 3:21 AM CDT | Severe Thunderstorm Warning | DDC | Scott | 39 min |
| May 24, 3:59 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 61 min |
| May 24, 4:18 AM CDT | Special Weather Statement | DDC | Scott | 42 min |
| May 24, 5:00 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 45 min |
| May 24, 5:33 AM CDT | Special Weather Statement | DDC | Trego | 42 min |
| May 24, 5:38 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 52 min |
| May 24, 6:22 AM CDT | Severe Thunderstorm Warning | DDC | Ellis | 38 min |
| May 24, 6:23 AM CDT | Special Weather Statement | DDC | Trego | 52 min |
| May 24, 6:29 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Pawnee, Rush, Trego | 46 min |
| May 24, 7:20 AM CDT | Special Weather Statement | DDC | Rush | 40 min |
| May 24, 1:03 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 42 min |
| May 24, 1:45 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 45 min |
| May 24, 2:08 PM CDT | Tornado Warning | DDC | Grant, Haskell, Seward, Stevens | 37 min |
| May 24, 2:13 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 39 min |
| May 24, 2:17 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 43 min |
| May 24, 2:30 PM CDT | Tornado Warning | DDC | Grant, Haskell | 45 min |
| May 24, 2:35 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 40 min |
| May 24, 2:40 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 50 min |
| May 24, 3:00 PM CDT | Special Weather Statement | DDC | Hamilton | 45 min |
| May 24, 3:10 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stevens | 32 min |
| May 24, 3:13 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 47 min |
| May 24, 3:29 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 46 min |
| May 24, 3:34 PM CDT | Tornado Warning | DDC | Finney, Gray | 41 min |
| May 24, 3:40 PM CDT | Special Weather Statement | DDC | Hamilton | 50 min |
| May 24, 3:44 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 46 min |
| May 24, 3:47 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 43 min |
| May 24, 4:03 PM CDT | Tornado Warning | DDC | Finney, Hodgeman, Lane, Ness | 27 min |
| May 24, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 21 min |
| May 24, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 29 min |
| May 24, 4:21 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 39 min |
| May 24, 4:29 PM CDT | Tornado Warning | DDC | Hodgeman, Ness | 31 min |
| May 24, 4:31 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 44 min |
| May 24, 4:51 PM CDT | Tornado Warning | DDC | Pawnee, Rush | 39 min |
| May 24, 4:55 PM CDT | Special Weather Statement | DDC | Scott | 50 min |
| May 24, 4:58 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 32 min |
| May 24, 5:01 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 44 min |
| May 24, 5:06 PM CDT | Tornado Warning | DDC | Stafford | 24 min |
| May 24, 5:20 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Rush, Trego | 28 min |
| May 24, 5:27 PM CDT | Tornado Warning | DDC | Ellis, Rush | 33 min |
| May 24, 5:32 PM CDT | Tornado Warning | DDC | Pawnee, Rush | 22 min |
| May 24, 5:39 PM CDT | Tornado Warning | DDC | Ness, Pawnee, Rush | 51 min |
| May 24, 5:49 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 15 min |
| May 24, 5:58 PM CDT | Tornado Warning | DDC | Ellis, Rush | 16 min |
| May 24, 6:01 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 32 min |
| May 24, 6:02 PM CDT | High Wind Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa | 3 hr |
| May 24, 6:06 PM CDT | Tornado Warning | DDC | Pawnee, Rush | 24 min |
| May 24, 6:33 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Pawnee, Rush | 20 min |
| May 24, 6:38 PM CDT | Tornado Warning | DDC | Pawnee | 18 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.